Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 11, 2015, 7:56 PM EDT for Stanly County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 7:56 PM EDT (23:56 UTC)
- Expired
- May 11, 2015, 8:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:10 PM EDT | HAIL 1 | 4 Ssw Albemarle, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS52 KRAH 112356
SVRRAH
NCC167-120045-
/O.NEW.KRAH.SV.W.0038.150511T2356Z-150512T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 755 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR PLYLER...OR 7 MILES
SOUTHWEST OF ALBEMARLE...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...NORWOOD...BADIN...RICHFIELD...NEW
LONDON...MORROW MOUNTAIN STATE PARK AND LAKE TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3545 8030 3551 8019 3547 8016 3546 8011
3540 8009 3537 8005 3536 8007 3526 8010
3518 8005 3515 8007 3519 8011 3517 8014
3517 8016 3515 8016 3516 8022 3521 8025
3519 8028 3520 8030 3518 8031
TIME...MOT...LOC 2355Z 231DEG 16KT 3528 8027
$$
223 follow-up statements
486
WWUS52 KRAH 120007
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT MON MAY 11 2015
NCC167-120045-
/O.CON.KRAH.SV.W.0038.000000T0000Z-150512T0045Z/
STANLY NC-
807 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN STANLY COUNTY...
AT 807 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR ALBEMARLE...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...NORWOOD...BADIN...RICHFIELD...NEW LONDON...
MORROW MOUNTAIN STATE PARK AND LAKE TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3551 8019 3547 8016 3546 8011 3540 8009
3537 8005 3536 8007 3526 8010 3518 8005
3515 8007 3519 8011 3517 8014 3517 8016
3515 8016 3516 8022 3521 8025 3520 8026
3547 8027
TIME...MOT...LOC 0007Z 232DEG 17KT 3532 8021
$$
22418
WWUS52 KRAH 120025
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT MON MAY 11 2015
NCC167-120045-
/O.CON.KRAH.SV.W.0038.000000T0000Z-150512T0045Z/
STANLY NC-
825 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN STANLY COUNTY...
AT 824 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR ALBEMARLE...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...NORWOOD...BADIN...MORROW MOUNTAIN STATE PARK
AND LAKE TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3546 8019 3547 8016 3546 8011 3540 8009
3537 8005 3536 8007 3526 8010 3523 8008
3522 8008 3519 8011 3517 8014 3517 8016
3523 8021 3542 8021
TIME...MOT...LOC 0024Z 237DEG 19KT 3536 8010
$$
22467
WWUS52 KRAH 120035
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT MON MAY 11 2015
NCC167-120045-
/O.EXP.KRAH.SV.W.0038.000000T0000Z-150512T0045Z/
STANLY NC-
835 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STANLY COUNTY WILL
EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3546 8019 3547 8016 3546 8011 3540 8009
3537 8005 3536 8007 3526 8010 3523 8008
3522 8008 3519 8011 3517 8014 3517 8016
3523 8021 3542 8021
TIME...MOT...LOC 0032Z 231DEG 16KT 3536 8010
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:50 PM EDT, 6 minutes earlier.
Area forecast discussion, May 11, 7:50 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 750 PM EDT MON MAY 11 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON AND EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH MID-WEEK. && .NEAR TERM /TONIGHT/... AS OF 315 PM MONDAY... WEAKENING REMAINS OF TC ANA WILL CONTINUE TO MOVE NORTHEASTWARD INTO SOUTHEAST VA THIS AFTERNOON AND EVENING WITH AN EXPECTED INCREASE IN ACCELERATION AS SW FLOW ALOFT STRENGTHENS IN ADVANCE OF A MID/UPPER LEVEL TROUGH MOVING NORTHEASTWARD INTO THE MID/UPPER VALLEY. IN THE WAKE OF TC ANA EXITING THE AREA...MODERATE DESTABILIZATION OF 2000-2500 J/KG PER SPC MESOANALYSIS HAS DEVELOPED IN RESPONSE TO STEEP LOW-LEVEL LAPSE RATES ATOP A SEASONABLY MOIST BOUNDARY LAYER FEATURING BL DEWPOINTS IN THE UPPER 60S TO LOWER 70S. FORCING FOR ASCENT THIS AFTERNOON AND EVENING LOOKS TO BE DRIVEN BY TWO SEPARATE WEAK FEATURES...1)ALONG SHALLOW CONVERGENCE ATTENDANT TO A DEVELOPING SURFACE TROUGH IN THE LEE OF THE MOUNTAINS AND 2) A WEAK UPPER LEVEL DISTURBANCE OVER SW NC/SC. INITIALLY...EXPECT CONVECTION TO BE CONFINED TO THE WESTERN PIEDMONT AND SANDHILLS/SOUTHERN COASTAL PLAIN WHERE THE SUPPRESSIVE INFLUENCE OF SUBSIDENCE ON THE WESTERN PERIPHERY OF TC ANA'S REMNANTS WILL NO LESS. GIVEN WEAK FORCING...EXPECT CONVECTION TO BE LARGELY DIURNAL IN NATURE...AND THUS EXPECT MUCH OF THE ACTIVITY TO DROP OFF QUICKLY AFTER SUNSET. HOWEVER...THE LATEST HRRR SUGGEST INITIAL STORMS OUT WEST COULD PERSIST THROUGH MIDNIGHT AS THEY WORK SLOWLY EASTWARD INTO THE COASTAL PLAIN. HAVE EXTENDED SMALL CHANCE POPS THROUGH 05- 06Z. WRT TO SEVERE WX...WEAK DEEP LAYER SHEAR OF 10-15 KTS WILL PRECLUDE A MORE ORGANIZED THREAT. HOWEVER...GIVEN MODERATE INSTABILITY AND DCAPE ~1000J/KG CANNOT RULE OUT AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE....ESPECIALLY IN THE WEST IN PROXIMITY TO DRIER AIR. UNDER PARTLY TO MOSTLY CLOUDY MID AND HIGH CLOUDS...EXPECT MILD OVERNIGHT LOWS IN THE UPPER 60S TO NEAR 70. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 315 PM MONDAY... MID AND UPPER LEVEL FLOW REALLY FLATTENS OUT...BECOMING WESTERLY ON TUESDAY AS THE WELL REMOVED UPPER TROUGH TRAVERSE THE UPPER GREAT LAKES/NEW ENGLAND. ATTENDANT SURFACE LOW TRACKING THROUGH SE CANADA WILL DRAG A COLD FRONT THROUGH THE AREA BETWEEN 18Z TUESDAY IN THE WEST TO 00 TO 03Z IN THE EAST. GUIDANCE SUGGESTS BL DEWPOINTS WILL BE APT TO MIX OUT A BIT...ESPECIALLY OVER THE WESTERN PIEDMONT TUESDAY AFTERNOON. THE WESTERLY COMPONENT ALOFT AND LACK OF SUPPORT ALOFT WILL TEND TO SUPPRESS CONVECTION ACROSS A LARGE CHUNK OF THE FORECAST WITH CONVECTION MOST APT TO FIRE ACROSS EASTERN PIEDMONT AND COASTAL PLAIN(I-95 CORRIDOR)...WHERE LINGERING LOW-LEVEL MOISTURE AND STRONG INSOLATION COULD SUPPORT MODERATE TO STRONG DESTABILIZATION OF 2000-3000 J/KG OF SBCAPE. WRT TO SEVERE POTENTIAL...DEEP LAYER SHEAR MAY BE MARGINALLY BETTER THAN TODAY... BUT NOT BY MUCH...PARTICULARLY IN THE EAST. THUS A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE MAY DEVELOP ACROSS THE EASTERN PIEDMONT/COASTAL PLAIN AREAS. LOW-LEVEL THICKNESSES WILL BE MORE REPRESENTATIVE OF MID TO LATE JUNE AS OPPOSED TO EARLY MAY. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...WHICH WOULD BE THE FIRST TIME WE REACHED 90 DEGREES AT KRDU AND KFAY. SKIES SHOULD CLEAR OUT TUESDAY EVENING/NIGHT WITH CAA DRIVING OVERNIGHT LOWS. LOWS RANGING FROM MID 50S NW TO LOWER 60S SE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE GREAT LAKES WEDNESDAY THROUGH THURSDAY...BEFORE SHIFTING OFFSHORE THURSDAY NIGHT INTO FRIDAY. AT THE SAME TIME...MID LEVEL RIDGING WILL BUILD OVER THE AREA FROM THE EAST. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION...RESULTING IN A PERIOD OF DRY WEATHER AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS. AS THE SURFACE HIGH CONTINUES TO SHIFT OFFSHORE ON FRIDAY...MOISTURE WILL BEGIN TO RECOVER ON THE BACK SIDE OF THE HIGH. HOWEVER...THE MID LEVEL RIDGING WILL STICK AROUND FOR A WHILE LONGER WHICH MAY PREVENT WIDESPREAD CONVECTION. AS OF NOW...IT APPEARS THE BEST CHANCE OF A SHOWER OR STORM WILL BE ACROSS THE WESTERN PIEDMONT ON FRIDAY AND SATURDAY...WITH CHANCES SPREADING EAST (AND INCREASING) SUNDAY INTO MONDAY AS MOISTURE AND INSTABILITY INCREASES EVEN MORE. TEMPS WILL GRADUALLY WARM EACH DAY...WITH HIGHS GENERALLY IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S BY EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 750 PM MONDAY... CURRENTLY...SCATTERED SHOWERS AND STORMS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN POSE ONLY A THREAT TO KFAY IN THE NEXT COUPLE HOURS. VFR CONDITIONS PREVAIL...AND ANY SUB-VFR CONDITIONS WILL BE BRIEF AND CONFINED TO THE HEAVIEST SHOWERS/STORMS. MEANWHILE..A PRONOUNCED SEABREEZE/OUTFLOW SURGE NORTH INTO THE PIEDMONT HAS BEEN ACCOMPANIED BY SOME WIND GUSTS AROUND 30KT AS WINDS SHIFT TO SOUTHERLY. WHILE LIKELY NOT AS STRONG...A WIND SHIFT CAN BE EXPECTED AT KRDU AROUND 00Z. TO THE WEST...ANOTHER OUTFLOW BOUNDARY ASSOCIATED WITH EARLIER CONVECTION IN THE MOUNTAINS IS MOVING INTO THE WESTERN PEIDMONT...WHICH MAY RESULT IN SOME RENEWED CONVECTION AROUND THE TRIAD TERMINALS (KGSO/KINT) THROUGH 02Z. ONCE THE CONVECTION DIES DOWN...WHICH IS ANTICIPATED TO OCCUR BY MIDNIGHT...THERE IS A CHANCE OF SOME STRATUS...MAINLY ACROSS EASTERN/SOUTHERN AREAS. CONFIDENCE ISNT VERY HIGH...BUT NEAR TERM GUIDANCE SUGGEST AT LEAST SOME SCATTERED LOW CLOUDS FROM KFAY TO KRWI BY 10Z. WINDS WILL REMAIN OUT FO THE SOUTHWEST AT 4-8KT. A COLD FRONT WILL APPROACH FROM THE WEST DURING THE DAY ON TUESDAY. SOUTHWESTERLY WINDS WILL ICNREASE TO AROUND 12KT AHEAD OF THE FRONT...AND THE NEST CHANCE FOR SHOWERS/STORMS IS EXPECTED TO BE EAST OF KRDU TOWARD KRWI AND KFAY. LOOKING AHEAD: EXPECT DRY VFR CONDITIONS TUESDAY NIGHT THROUGH FRIDAY ASSOCIATED WITH COOL HIGH PRESSURE BUILDING OVER THE AREA. THE HIGH WILL PUSH OFFSHORE ON FRIDAY. SOUTHERLY RETURN FLOW ON THE WESTERN PERIPHERY OF THE HIGH WILL BRING AN INCREASE LIKELIHOOD OF SUB-VFR CONDITIONS IN MORNING FOG AND/OR STRATUS ALONG WITH A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS LATE FRIDAY NIGHT AND INTO THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT/CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL/22
Hazardous weather outlook, May 11, 4:50 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT MON MAY 11 2015 NCZ021>023-038>040-073>076-083-084-120900- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DEVELOPS COULD BRIEFLY BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING WINDS IN ADDITION TO EXCESSIVE AMOUNTS OF DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-024>026-041-120900- PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-WAKE- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ011-027-028-042-043-077-078-085-086-088-089-120900- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TUESDAY AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, May 11, 6:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT MON MAY 11 2015
NCZ075-084>086-112345-
RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC-
639 PM EDT MON MAY 11 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND... SOUTHERN MOORE...HOKE AND NORTHERN SCOTLAND COUNTIES
UNTIL 745 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN A CLUSTER FROM NEAR HAMLET TO NEAR
HOFFMAN...MOVING OR DEVELOPING TO THE NORTH AND EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...RAEFORD...PINEHURST...HAMLET...
ABERDEEN...HOFFMAN...PINEBLUFF...ELLERBE AND FOXFIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3487 7988 3491 7985 3498 7987 3501 7990
3504 7988 3507 7991 3512 7993 3510 7998
3515 8000 3518 7985 3516 7962 3517 7962
3519 7966 3523 7966 3522 7922 3517 7910
3491 7911 3485 7955 3481 7974 3481 7986
TIME...MOT...LOC 2236Z 249DEG 8KT 3487 7967 3500 7948
26Special weather statement, May 11, 7:02 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT MON MAY 11 2015
NCZ042-077-078-088-089-120000-
CUMBERLAND NC-SAMPSON NC-JOHNSTON NC-WAYNE NC-HARNETT NC-
702 PM EDT MON MAY 11 2015
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CUMBERLAND... SAMPSON...SOUTHERN JOHNSTON...WAYNE AND SOUTHEASTERN
HARNETT COUNTIES UNTIL 800 PM EDT...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS BETWEEN CLINTON...FAYETTEVILLE AND
LILLINGTON...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...GOLDSBORO...CLINTON...MOUNT OLIVE...FORT BRAGG...
DUNN...MOUNT OLIVE...BENSON...WALNUT CREEK AND HARRELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3476 7840 3485 7850 3483 7890 3533 7903
3552 7782 3543 7783 3539 7780 3534 7782
3518 7784 3515 7789 3517 7793 3516 7797
3519 7802 3518 7807 3519 7816 3509 7817
3490 7815 3474 7820
TIME...MOT...LOC 2258Z 231DEG 17KT 3502 7833
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:39 PM EDT | Special Weather Statement | RAH | Hoke, Richmond | 66 min |
| May 11, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 48 min |
| May 11, 7:02 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson, Wayne | 58 min |
| May 11, 7:58 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.